Search the Community
Showing results for tags 'cold turkeys'.
Found 2 results
MOD NOTE: This is Gemma92's topic. Before Gemma joined SA her sister icerose posted requesting assistance. I've merged the two topics so that all of Gemma's history is in one place. _________________________________ Hello. I am new here, and I’m posting on behalf of my 26 year old sister who has been in a psychiatric unit for a week. My sister has a history of mild depression and functionable anxiety. She had occasional bouts of anger, periods of intense fatigue, and nightly hallucinations usually during sleep paralysis. She started having occasional panic attacks a few years ago. (The only psychiatric medication she had been on prior was Prozac during her childhood.) Despite her struggles , she was generally happy and enjoyed life. In August 2017, she had her right thyroid removed due to the growth of a large, benign nodule. Her anxiety slowly seemed to increase over the months and she experienced a panic attack after taking Benadryl (something that never happened before when taking Benadryl.) To help combat her anxiety, she started taking 10 mg of Lexapro in May 2018. Not knowing the danger of taking it intermittently, she took it whenever she remembered. Her doctor increased her dose to 20 mg which she took daily for 2 weeks. In early July, she developed strep symptoms, but tested negative for strep throat. Her doctor diagnosed her with laryngitis. Her throat hurt so bad, that she cold turkeyed off Lexapro because it hurt to swallow the pills. She continued to show symptoms of strep throat and was finally diagnosed on July 4, 2018. After 2 doses of Penicillin (and a couple days off Lexapro) she experienced an episode lasting a couple hours where her moods alternated between intense fear (needing to hold Mom’s hand, impending doom, confusion, depersonalization, terror from Hell) and fits of giddiness (giggling, silly talk). She hallucinated once during this episode (shadow in kitchen.) She stopped taking the Penicillin because she thought it caused the episode. Her doctor told her the strep would probably go away on its own. A week later, she noticed swollen lymph nodes on her neck (near collar bone.) She started another antibiotic which she finished. She started noticing increasing anxiety in the morning that would subside at night. She took Effexor for 5 days, but cold turkeyed because she thought it was worsening her anxiety. She lost her appetite around this time and had to quit her job. At the end of August 2018, she admitted herself into a psychiatric unit for 5 days. On one of the days, she had a fever and sore throat. It was not addressed. They put her back on Lexapro at 5 mg which she took daily for 1 month. During this time, she also took 0.5 mg of Lorazepam as needed. (10 pills over the course of a month) She cold turkeyed again off the Lexapro and Lorazepam because of bad heartburn and no help with anxiety. After this, she developed physical symptoms such as bad night vision, light sensitivity, ear ringing (stopped as of now), cold sweats (stopped as of now), bone chilling cold, dizziness, nausea, poor appetite, extreme weakness, chest pain (went to ER twice because she thought it was a heart attack), and mucus in her stool which was ongoing since before Lexapro. Her mental symptoms increased as well. Her anxiety became “anxiety from Hell” that resided in the pit of her stomach. She experienced impending doom (worse upon waking up), crushing depression, hopelessness, and inconsolable crying spells where she appeared to be very agitated. She obsessed over her health and started doing research. She self diagnosed herself with Lexapro withdrawals, adverse reactions, kindling, neurotoxicity, and brain damage. After seeing a psychiatrist on October 23, 2018, she started 15 mg of Mirtazapine. It dulled the massive anxiety, but brought out rage, verbal aggression, and threats directed at her family. She cold turkeyed the Mirtazapine after 6 days (last day was 7.5 mg). Her rage went down and her anxiety went back up. A few days later, she had a few hours a day where she felt like herself. (Was it the Mirtazapine starting to work?) A couple days before Thanksgiving, she went to the ER after a day of inconsolable crying, anxiety, and impending doom. They sent her home saying “there are too many questions marks in this case so follow up with your psychiatrist.” She had another intense crying/anxiety episode the following day where she was begging for help and immediate relief. She had stopped eating and drinking as was planning her suicide by starvation or going out to the woods to die. She went back to the ER via ambulance and was admitted into the psychiatric unit. After almost a week of refusing meds, she agreed to try 7.5 mg of Mirtazapine. It’s been 3 days since then and she is experiencing numbness in her head and discomfort on the ride side of her body. They are suggesting an antipsychotic (Zyprexa) or electroshock therapy. Since this nightmare began, she never stabilized on any medication and cold turkeyed off everything. She keeps calling me and begging me for advice. I don’t know what to do because I don’t know what’s wrong. No one has an answer. I thought maybe she had Lyme but her test came back negative. I thought maybe she had PANDAS because of the strep. Or maybe it is the fact she never stabilized on medication and kindled her brain. I came here for hope though because I’ve been lurking for a month and I know many of you have recovered from many years of psychiatric drugs and withdrawals. She wasn’t even regularly on anything for more than a month or two at a time. So we need to get her stabilized and we can begin to treat underlying issues. My question is how do we do that?
Hello, I would like to ask what i should do with my mirtazapine tapering. I started mirtazapine about 10 months ago with dose of 7.5 mg for sleep. I have tried multiple times to quit it cold turkey and i haven't succeed with this kind of method. My doctor prescibed me Trintellix (Vortioxetine) for depression 10 mg/daily which i ate for 13 days and i didn't see any benefit from it during that short period of time. When i started Trintellix i just stopped mirtazapine cold turkey and i slept ok and anxiety was manageable but at day 6 on trintellix + mirtazapine cold turkey withdrawal i experienced serious increase in anxiety so i ate 7.5 mg mirtazapine and day after that i ate 3.75 mg mirtazapine. My anxiety reduced after this and i was again 5 days without mirtazapine and again terrible anxiety came back, tinnitus and i wake up at 3 am anxious and unable to go back to sleep. I don't know what i should do. It would be really nice if you can recommend good aproach for withdrawing from mirtazapine. I don't really want to eat anymore AD:s because i haven't noticed any benefit from them for depression. Mirtazapine has helpt with sleep alot. I think that i should continue mirtazapine withdrawal and quit Trintellix at day 14 because i dont want to be addicted to psych drugs anymore. Two years ago i ate bupropion for 7 months but i had quit it because it started to cause itchy rash around my body. After quitting bupropion i experinced worst depression ever in my life and it also probably destroyed my sleep + memory.